MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes Application Program Problem (2880); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that they had a generator test; and after it was done, the central nurse's station (cns) application on this unit does not come back up.They said that the unit is stuck on the windows screen, and the program will just blink and go away when they try to restart it.Tech support (ts) troubleshooted with the customer, and the issue persisted.Ts advised that this was an end of life device that could not be repaired.The customer stated they would replace it with a spare cns that they have.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that they had a generator test; and after it was done, the central nurse's station (cns) application on this unit does not come back up.They said that the unit is stuck on the windows screen, and the program will just blink and go away when they try to restart it.Tech support (ts) troubleshooted with the customer, and the issue persisted.Ts advised that this was an end of life device that could not be repaired.The customer stated they would replace it with a spare cns that they have.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the cns application on the central nurse's station (cns) would not load after a generator test.The cns was stuck at the windows screen when they tried rebooting the unit.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the cns application on the central nurse's station (cns) would not load after a generator test.The cns was stuck at the windows screen when trying to reboot the unit.Technical support (ts) attempted to troubleshoot the issue, but the issue persisted.Ts advised that this was an end-of-life device that could not be repaired.The customer stated they would replace it with a spare cns to continue patient monitoring.No patient harm was reported.Investigation summary: ts informed the customer that the device is in end of service, and nk no longer repairs this device.The device had been in service since 06/11/2006.A review of the history of the serial number identified no similar events.Based on the available information, a definitive root cause could not be identified.Possible causes of the issue are software corruption and wear and tear from normal use.A definitive root cause could not be determined, and the issue involves a discontinued device.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13466876
Report Number8030229-2022-02446
Device Sequence Number4826076
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date02/05/2022
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown